Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 195, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 3, 2016, 9:30 PM CDT for Castro County, Parmer County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2016, 9:30 PM CDT (02:30 UTC)
- Expired
- Jul 3, 2016, 10:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Castro County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 101 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:46 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 3, 6:46 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 646 PM CDT SUN JUL 3 2016 .AVIATION... All TAF sites...KLBB...KCDS...and KPVW are expected to remain VFR. Front is located just south of region, and a few storms are expected through 07z between Lubbock and Abilene. Outside chance of a few storms sneaking into the central S Plains late tonight from Panhandle but confidence is not high at this time. Fairly light winds tonight and then hot again Monday with scattered thunderstorms possible late in the period...ie late Monday afternoon. && .PREV DISCUSSION... /issued 353 PM CDT SUN JUL 3 2016/ SHORT TERM... Weak cold front/wind shift has advanced to just south and east of forecast area., becoming nearly stalled. Despite moderately unstable airmass across the rolling plains in wake of the front, band of mid- level subsidence downstream and south of a central plains wave should suppress convective development. Nevertheless, there remains a low chance that convection initiating in the higher terrain of southeast CO and northeast NM could grow upscale and reach the northern and northeastern zones late. Weak surface low is anticipated to develop along the western end of remnant front in southeastern NM overnight then strengthen and lift northeast with a trailing surface trough and tightening dryline on Monday in response to next mid-level wave. Thus, better chance of convection will be realized late Monday in region of moderate to strong instability to the northeast and east surface low and dryline. Latest forecast soundings from the rolling plains suggest that storms will certainly have the potential to become severe during the late afternoon and evening. Preliminary forecasted MUCAPES approaching 3000 J/Kg, with the bulk of it in the the hail growth zone, along effective shear around 40kts indicates the potential for large hail, while cloud bases around 8kft and PW values above 1.6 inches indicates the potential for strong downburst winds. JH LONG TERM... The dog days of summer are upon us. The shortwave trough passing across the srn high plains may maintain some t-storms across the southeast TX Panhandle and nrn Rolling Plains Monday night. After which, A broadening region of high pressure will build over Texas. Rising heights and thickness values will support hot temps in the Tuesday through Thursday period. Highs will likely be in the triple-digits for many locations aside from the southwest TX Panhandle, and high temps could reach 105 or so in parts of the Low Rolling Plains. The temps and heat indices are expected to remain shy of Heat Advisory territory, and no highlights are expected at this time. The upper ridge may not suppress all convection, especially given the intense heating, and we could see some isolated t-storms each late afternoon and evening, more-so as we pass midweek. While the ECMWF has backed off somewhat on its forecast of a tropical wave approaching the region from the southwest by Friday, there is still pretty good agreement that heights will start to fall as the upper ridge shifts east and a large trough takes shape across the west. Mid-level moisture will increase as the sub-tropical moisture plume is re-established from the Baja Peninsula toward West Texas. This pattern should support a gradual cooling trend and an uptick in rain chances for next weekend - although the details are still quite vague at this point. && .LUB Watches/Warnings/Advisories... None. && 06/99/06
Hazardous weather outlook, Jul 3, 7:01 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 701 PM CDT SUN JUL 3 2016 TXZ021>044-050015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 701 PM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS FOR THE SOUTHERN ROLLING PLAINS THIS EVENING THROUGH THE EARLY MORNING HOURS. HIGH WINDS TO 70 MPH AND HAIL TO 2" IN DIAMETER WILL BE POSSIBLE WITH THESE STORMS. ELSEWHERE, HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF THE I-27 CORRIDOR ON MONDAY AFTERNOON INTO THE EVENING AND OVERNIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE HIGH WINDS IN EXCESS OF 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR MONDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:19 PM CDT | Special Weather Statement | LUB | Castro | 26 min |
| Jul 4, 12:43 AM CDT | Special Weather Statement | LUB | Briscoe | 32 min |
| Jul 4, 5:59 PM CDT | Special Weather Statement | LUB | Kent | 46 min |
| Jul 4, 6:29 PM CDT | Special Weather Statement | LUB | Kent | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.